Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had a tubal reversal. Was using VFC. Having cramping and yellow discharge. with lower back pain. Pregnant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
Hi. I had a tubal reversal 3 weeks ago. My husband and I was told not to try to get pregnant for three weeks. For birth control we have been using VFC, which I found out after having sex with it that its only 74-93% effective. My period is not due for another 7 days. Starting last week I began cramping and have yellow discharge. Its continuing this week in addition to feeling a fluttery sensation in my uterus and lower back pain. Is this reason to concern for an early pregnancy? I went to my doctor two days ago and she ruled out infection, STD, and also said its to late to be feeling discomfort after surgery. She also warned to use VFC with condoms. She did not do a pregnancy test and now I fear maybe she should have. Help! Any ideas?
Posted Fri, 31 May 2013 in Pregnancy
Answered by Dr. Michelle Gibson James 46 minutes later
Hi, thanks for using healthcare magic

If the contraceptive method is not as effective as other methods it is possible that you could conceive and be pregnant.

During pregnancy a hormone called HCG is produced , this is the hormone that is detected in the urine pregnancy tests and in the blood tests. It starts being produced immediately after implantation and most tests can detect it by 8 t0 10 days after conception.
To determine if you are pregnant you can consider buying an early detection kit which are usually available at local pharmacies, they can detect very low levels of HCG and will be able to tell you if you are pregnant.
Alternatively you can have a blood HCG level done by your doctor.

If the tests is positive and the fetus is implanted in the uterus and there are no tubal problems then everything should be ok.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor